Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 314, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 11, 2007, 4:33 AM CDT for LaMoure County, Stutsman County, North Dakota. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2007, 4:33 AM CDT (09:33 UTC)
- Expired
- Aug 11, 2007, 5:30 AM CDT
- In force
- 57 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties LaMoure County, ND, Stutsman County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 137 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.6 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1851 J/kg
- Mixed-layer CIN
- -226 J/kg
- Mixed-layer LCL
- 1543 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 110934 SVRBIS NDC045-093-111030- /O.NEW.KBIS.SV.W.0314.070811T0933Z-070811T1030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 433 AM CDT SAT AUG 11 2007 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN LAMOURE COUNTY IN SOUTHEAST NORTH DAKOTA... EASTERN STUTSMAN COUNTY IN SOUTHEAST NORTH DAKOTA... THIS INCLUDES THE CITY OF JAMESTOWN... * UNTIL 530 AM CDT * AT 433 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 15 MILES NORTHWEST OF JAMESTOWN TO 35 MILES SOUTHWEST OF JAMESTOWN...AND MOVING EAST AT 35 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... JUD AND SYDNEY AROUND 440 AM CDT... JAMESTOWN AROUND 450 AM CDT... EDGELEY AROUND 515 AM CDT... IF YOU ARE IN THE PATH OF THESE DANGEROUS STORMS...PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING..AND AWAY FROM WINDOWS. LAT...LON 4723 9918 4629 9903 4628 9835 4728 9848 $$ CJS/HW
2 follow-up statements
000 WWUS53 KBIS 110946 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 446 AM CDT SAT AUG 11 2007 NDC045-093-111030- /O.CON.KBIS.SV.W.0314.000000T0000Z-070811T1030Z/ LAMOURE ND-STUTSMAN ND- 446 AM CDT SAT AUG 11 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CDT FOR EASTERN STUTSMAN AND WESTERN LAMOURE COUNTIES... AT 446 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF BUCHANAN TO EDGELEY...OR ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF JAMESTOWN TO 37 MILES SOUTH OF JAMESTOWN...MOVING EAST AT 40 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... JAMESTOWN AROUND 455 AM CDT... YPSILANTI...MONTPELIER...BERLIN AND ADRIAN AROUND 505 AM CDT... SPIRITWOOD LAKE...SPIRITWOOD AND DICKEY AROUND 510 AM CDT... GRAND RAPIDS AROUND 520 AM CDT... IF YOU ARE IN THE PATH OF THESE DANGEROUS STORMS...PREPARE IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING..AND AWAY FROM WINDOWS. LAT...LON 4723 9918 4629 9903 4628 9835 4728 9848 $$ CJS/HW
000 WWUS53 KBIS 111000 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 500 AM CDT SAT AUG 11 2007 NDC045-093-111030- /O.CON.KBIS.SV.W.0314.000000T0000Z-070811T1030Z/ LAMOURE ND-STUTSMAN ND- 500 AM CDT SAT AUG 11 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CDT FOR SOUTHEASTERN STUTSMAN AND WESTERN LAMOURE COUNTIES... AT 500 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM YPSILANTI TO KULM...OR ALONG A LINE EXTENDING FROM 13 MILES SOUTHEAST OF JAMESTOWN TO 43 MILES SOUTH OF JAMESTOWN...MOVING EAST AT 40 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... ADRIAN AROUND 510 AM CDT... EDGELEY AROUND 515 AM CDT... DICKEY AROUND 525 AM CDT... BERLIN AND GRAND RAPIDS AROUND 530 AM CDT... IF YOU ARE IN THE PATH OF THESE DANGEROUS STORMS...PREPARE IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING..AND AWAY FROM WINDOWS. LAT...LON 4695 9911 4629 9903 4628 9835 4712 9847 $$ CJS/HW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:00 PM CDT, 13 hours 33 minutes earlier.
Area forecast discussion, Aug 10, 3:00 PM CDT, 13 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 PM CDT FRI AUG 10 2007 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT WE ARE STILL EXPECTING MORE SEVERE THUNDERSTORMS TO BREAK OUT...AND THEN PUSH ACROSS OUR CWA OVERNIGHT...PER SPS DISCUSSION. ATTM PRIME AREA FOR NEW DEVELOPMENT IS ALONG THE MOISTURE CONVERGENCE LINE FROM JAMESTOWN TO MOBRIDGE. LATER TONIGHT A MCS MAY COME OUT OF MONTANA AND ACROSS OUR WESTERN AND CENTRAL COUNTIES. A COOLER...DRY AND BREEZY POST FRONTAL ENVIRONMENT WILL BE IN PLACE SATURDAY. MAJOR RIDGING WILL THEN RETURN SUNDAY BRINGING A RETURN TO HOTTER WEATHER. PRECIPITATION OF ANY SIGNIFICANCE IS NOT EXPECTED THROUGH MONDAY. .LONG TERM...TUESDAY THROUGH FRIDAY NIGHT MAJOR RIDGING WEST OF THE STATE WILL PERSIST THROUGH THE LONG TERM FORECAST PERIOD. TO THE OUR NORTHEAST THE HUDSON BAY LOW WILL STRENGTHEN ENOUGH TO DEPRESS OUR H5 HEIGHTS FROM WHAT THEY WOULD NORMALLY BE WITH THE EXPECTED PATTERN. THIS WILL KEEP OUR TEMPERATURES IN THE NORMAL RANGE. I EXPECT GENERALLY DRY WEATHER WITH THE NORTHWEST FLOW. && .AVIATION... SEVERE THUNDERSTORMS WILL BE THE MAJOR AVIATION HAZARD THIS EVENING AND TONIGHT. LATE TONIGHT SOME IFR CEILINGS MAY ALSO DEVELOP IN THE WAKE OF THE HEAVIER STORMS. && .FIRE... WILL ISSUE A FIRE WATCH FOR SLOPE AND BOWMAN COUNTIES FOR SATURDAY AFTERNOON WHERE AFTERNOON RH WILL BE NEAR 20 PERCENT WITH NORTHWEST WINDS GUSTING TO 30 MPH. BOWMAN AND SLOPE HAVE THE DRIEST FUELS IN MY CWA. && .BIS WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FOR SATURDAY AFTERNOON FOR NDZ040-043. && RSL
Hazardous weather outlook, Aug 10, 2:39 PM CDT, 13 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 239 PM CDT FRI AUG 10 2007 NDZ001>005-009>013-017>023-025-031>037-041-042-044>048-050-051- 111945- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-HETTINGER-GRANT-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- 239 PM CDT FRI AUG 10 2007 /139 PM MDT FRI AUG 10 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS WILL INCREASE IN COVERAGE THIS AFTERNOON...AND THEN CONTINUE WELL INTO TONIGHT. HIGH WINDS.. HAIL AND TORNADOES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE NEEDED FOR THIS AFTERNOONS AND TONIGHTS SEVERE THUNDERSTORMS. NDZ040-043-111945- SLOPE-BOWMAN- 139 PM MDT FRI AUG 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON...AND THEN CONTINUE WELL INTO TONIGHT. HIGH WINDS.. HAIL AND TORNADOES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FIRE WEATHER WATCH IS IN EFFECT FOR SATURDAY AFTERNOON. AFTERNOON RH IS EXPECTED TO BE NEAR 20 PERCENT WITH NORTHWEST WINDS GUSTING TO 30 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE NEEDED FOR THIS AFTERNOONS AND TONIGHTS SEVERE THUNDERSTORMS. RSL
In the hours before
Local storm report, Aug 11, 2:08 AM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
208 AM CDT SAT AUG 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM HAIL HEBRON 46.90N 102.04W
08/11/2007 E0.88 INCH MORTON ND TRAINED SPOTTER
0202 AM HAIL BISMARCK 46.81N 100.77W
08/11/2007 E0.88 INCH BURLEIGH ND BROADCAST MEDIA
KFYR-TV REPORTS DIME SIZE HAIL AS WELL
0205 AM HAIL BISMARCK 46.81N 100.77W
08/11/2007 E1.00 INCH BURLEIGH ND LAW ENFORCEMENT
NICKEL SIZED HAIL AS WELL
&&
VJENSENLocal storm report, Aug 11, 2:13 AM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
213 AM CDT SAT AUG 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 AM HAIL 5 W NEW SALEM 46.84N 101.52W
08/11/2007 E1.00 INCH MORTON ND BROADCAST MEDIA
&&
VJENSENLocal storm report, Aug 11, 2:20 AM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
220 AM CDT SAT AUG 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 AM HAIL HEBRON 46.90N 102.04W
08/11/2007 E1.00 INCH MORTON ND TRAINED SPOTTER
REPORTED 50 TO 55 MPH WINDS AS WELL
&&
VJENSENLocal storm report, Aug 11, 2:47 AM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
247 AM CDT SAT AUG 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 AM HAIL BISMARCK 46.81N 100.77W
08/11/2007 E0.75 INCH BURLEIGH ND OFFICIAL NWS OBS
MANY PEA SIZE HAIL AND 51 MPH WIND GUSTS AT THE BISMARCK
NWS AIRPORT. VERY HEAVY RAINFALL AS WELL
&&
VJENSENLocal storm report, Aug 11, 3:00 AM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
300 AM CDT SAT AUG 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 AM HAIL BISMARCK 46.81N 100.77W
08/11/2007 E1.00 INCH BURLEIGH ND OTHER FEDERAL
MANY PENNY AND NICKEL SIZED HAIL AS WELL
&&
VJENSENLocal storm report, Aug 11, 3:43 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
343 AM CDT SAT AUG 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 AM HAIL 5 S STEELE 46.78N 99.92W
08/11/2007 E0.75 INCH KIDDER ND CO-OP OBSERVER
PENNY HAIL HAS COVERED THE GROUND. THE GROUND IS WHITE.
HEAVY RAINS ALONG WITH 50 MPH WINDS.
&&
VJENSENThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:30 PM CDT | Tornado Warning | BIS | Emmons, Sioux | 30 min |
| Aug 10, 7:38 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Stark | 52 min |
| Aug 10, 8:06 PM CDT | Severe Thunderstorm Warning | BIS | Billings, McKenzie | 54 min |
| Aug 10, 8:26 PM CDT | Severe Thunderstorm Warning | BIS | McIntosh | 30 min |
| Aug 10, 8:40 PM CDT | Tornado Warning | BIS | Dunn | 35 min |
| Aug 10, 9:50 PM CDT | Severe Thunderstorm Warning | BIS | Williams | 40 min |
| Aug 10, 9:59 PM CDT | Severe Thunderstorm Warning | BIS | Divide, McKenzie, Williams | 61 min |
| Aug 10, 10:17 PM CDT | Severe Thunderstorm Warning | BIS | Burke, Mountrail | 22 min |
| Aug 10, 10:42 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie, Williams | 33 min |
| Aug 10, 11:05 PM CDT | Tornado Warning | BIS | Burke, Mountrail, Williams | 25 min |
| Aug 10, 11:11 PM CDT | Severe Thunderstorm Warning | BIS | Burke, Divide, McKenzie, Mountrail, Williams | 64 min |
| Aug 11, 12:31 AM CDT | Severe Thunderstorm Warning | BIS | Morton | 59 min |
| Aug 11, 12:59 AM CDT | Severe Thunderstorm Warning | BIS | Dunn, Stark | 61 min |
| Aug 11, 1:02 AM CDT | High Wind Warning | BIS | Bottineau, McHenry, Pierce, Renville, Rolette | 3 hr |
| Aug 11, 1:28 AM CDT | Severe Thunderstorm Warning | BIS | Morton | 62 min |
| Aug 11, 1:47 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Morton | 58 min |
| Aug 11, 2:00 AM CDT | Severe Thunderstorm Warning | BIS | Mercer, Morton | 60 min |
| Aug 11, 2:19 AM CDT | Severe Thunderstorm Warning | BIS | Dickey, McIntosh | 56 min |
| Aug 11, 2:44 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Morton | 61 min |
| Aug 11, 3:14 AM CDT | Severe Thunderstorm Warning | BIS | Kidder | 61 min |
| Aug 11, 3:22 AM CDT | Severe Thunderstorm Warning | BIS | Dickey | 53 min |
| Aug 11, 3:25 AM CDT | Tornado Warning | BIS | Kidder | 35 min |
| Aug 11, 3:55 AM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 65 min |
| Aug 11, 4:10 AM CDT | Severe Thunderstorm Warning | BIS | Logan | 65 min |
| Aug 11, 4:20 AM CDT | Severe Thunderstorm Warning | BIS | LaMoure | 55 min |
| Aug 11, 3:57 PM CDT | Fire Weather Watch | BIS | Billings, Bowman, Golden Valley, Slope | 13 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.